eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Mirtazapine cause Suicide attempt?

Summary: Suicide attempt is found among people who take Mirtazapine, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Lorazepam, and have Depression.

We study 17,088 people who have side effects while taking Mirtazapine from FDA and social media. Among them, 545 have Suicide attempt. Find out below who they are, when they have Suicide attempt and more.

You are not alone: join a mobile support group for people who take Mirtazapine and have Suicide attempt >>>

 

 

 

 

Mirtazapine

Mirtazapine has active ingredients of mirtazapine. It is often used in depression. (latest outcomes from 17,940 Mirtazapine users)

Suicide attempt

Suicide attempt has been reported by people with depression, quit smoking, stress and anxiety, pain, bipolar disorder. (latest reports from 32,157 Suicide attempt patients)

On Jan, 18, 2015: 17,080 people reported to have side effects when taking Mirtazapine. Among them, 545 people (3.19%) have Suicide Attempt.

Trend of Suicide attempt in Mirtazapine reports

Time on Mirtazapine when people have Suicide attempt * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Suicide attempt82.21%9.82%4.29%1.84%0.61%0.00%1.23%

Gender of people who have Suicide attempt when taking Mirtazapine * :

FemaleMale
Suicide attempt56.47%43.53%

Age of people who have Suicide attempt when taking Mirtazapine * :

0-12-910-1920-2930-3940-4950-5960+
Suicide attempt0.00%0.00%5.98%12.16%12.16%21.24%22.06%26.39%

Severity of Suicide attempt when taking Mirtazapine ** :

leastmoderateseveremost severe
Suicide attempt0.00%0.00%0.00%100.00%

How people recovered from Suicide attempt ** :

n/a

Top conditions involved for these people * :

  1. Depression (127 people, 23.30%)
  2. Bipolar disorder (34 people, 6.24%)
  3. Schizophrenia (31 people, 5.69%)
  4. Suicide attempt (27 people, 4.95%)
  5. Anxiety (22 people, 4.04%)

Top co-used drugs for these people * :

  1. Lorazepam (104 people, 19.08%)
  2. Seroquel (55 people, 10.09%)
  3. Ibuprofen (50 people, 9.17%)
  4. Citalopram hydrobromide (47 people, 8.62%)
  5. Zyprexa (43 people, 7.89%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Suicide Attempt while taking Mirtazapine?

You are not alone! Join a mobile support group:
- support group for people who take Mirtazapine and have Suicide Attempt
- support group for people who take Mirtazapine
- support group for people who have Suicide Attempt

Recent conversations of related support groups:

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Mirtazapine, Suicide attempt

You may be interested at these reviews (Write a review):

  • Transition from mirtazapine to cymbalta (bipolar ii) 6 week duration taken in conjunction with seroquel, propranalol and implanon
    In early September I approached my Psychiatrist to report that I was having sleep paralysis episodes as well as insatiable appetite. I had put on about 20lb in the space of 6 months since the sleep paralysis started.

    My Psychiatrist opted to wean me off the Mirtazapine and onto Cymbalta. I have now been on 60mg of Cymbalta for about 4 weeks and completely titrated off the Mirtazapine.

    I have noted that since switching to Cymbalta that I no longer have the insatiable appetite, nor have I had any further sleep paralysis episodes (though I have had a brain MRI to rule out any physiological issues - yet to receive results).

    I have noticed that I have had mild to moderate rolling nausea with the Cymbalta and that I now have food aversions. Food does not interest me as much anymore and I find that certain foods (mostly processed snacks) are no longer palatable. I also find that I become full after much smaller meal portions.

    I have found that I can no longer drink wine or spirits because they now taste awful however I can still tolerate certain brands of beer. I also no longer enjoy drinking cola.

    I am also on the Implanon Implant. I have had this implant inserted for about 12 months and my cycles have been rather regular. Since starting the Cymbalta I have had some breakthrough bleeding yet my periods have not been as painful, though they have been heavier and longer.

    My Psychiatrist will commence titrating me off the Seroquel in about two weeks and onto Topamax as it is his belief it will be less sedating than the Seroquel and that it will hopefully help as a mood stabiliser, treat my migraines and allow me to come off the Propranolol. he also hopes that I am able to loose some of the weight gained since the sleep paralysis episodes started.

    As a side note regarding the Propranolol, I have naturally low blood pressure and I find while Propranalol is generally an effective migraine prophylactic, (I do get some breakthrough migraines) it does make my blood pressure even lower which leads to dizziness and faintness when I stand up too quickly from a recumbent position.
  • Patients having false positives while on remeron
    I have had a few patients complain they are failing drug tests for Amphetamines while on remeron, and have claimed to have not used any type of Amphetamine or any (Mixed Salts). These patients are all or were on probation, parole, or under some stipulation. Iv realized most of these patients are taking another psych med. The list consists of insomnia meds such as Ambien(zolpidem), Sonata(zaleplon),Lunesta(eszopiclone). Also the Anti-Depressants Lexapro (escitalopram)and Prozac (fluoxetine). One of my patients was on Diazepam (Valium). I have switched medicines, particularly the Ambien, Lexapro, and Prozac have reversed the false negative. I prescribe many of my patients remeron. I'm a big believer in its effects on my patients moods and everyday depression. I have heard this happening before, but this was the first time I have ever had this happen to one of my own patients.(These were 5 separate patients in the span of 16 months) Of course none of these patients were criminalized based on lab results, but the issue still lies there. I know this is common for a lot of script meds to give false positives for narcotics. This is just obviously one I am putting out there. Let me know if anyone has experienced something similar.
  • Wellbutrin buproprion two suicide attempts (1 response)
    Started taking Buproprion and almost immediately had suicide ideation but didn't connect it to the med. Did not want to be here anymore and one week later tried to OD but woke up in the morning. Two weeks later wrote a suicide note to my therapist and again tried to OD. She called the police and they picked me up and took me to the emergency room. Both times I tried to OD on Alcohol and the Buproprion. The first time I took it and just went to bed. The second time I don't remember the note or getting into my car with no shoes and no purse and police pulled me over for the suicidal note to my therapist. They took me to the hospital along with me getting a DUI which I was barely over the alcohol limit.
  • 91 year old when awaken in morning confused
    91 year old with emphysema. Uses Nebulizer 3x daily, oxygen, zocor, levothyroid wakes up in morning increasingly confused. Clears during day.

More reviews for: Mirtazapine, Suicide attempt

Comments from related studies:

  • From this study (1 day ago):

  • I was not depressed and a non-antidepressant user. I have never been suicidal

    Reply

  • From this study (2 weeks ago):

  • Feel sedated all the time

    Reply

  • From this study (1 month ago):

  • My distance vision is fine, close up, especially for reading almost impossible.

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.